MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031699086
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via facility medwatch #(b)(4) that catheter entrapment on guidewire and shaft break occurred.A 4.50 x 20mm synergy xd drug eluting stent was advanced for treatment.However, during removal, the balloon got stuck on the wire and could not be removed.It was also noticed that the balloon shaft snapped and broke.The balloon was pulled together with the wire.The procedure was completed with the original device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 4.50 x 20mm, catheter was returned for analysis.A visual and tactile examination identified multiple kinking along the length of the hypotube.A visual examination of the distal extrusion identified a break in the midshaft extrusion.The break was located at 22mm proximal from the port site.The extrusion exhibited signs of stretching at the break site as the midshaft was stretched down at the location of the break.Further analysis identified multiple kinking along the hypotube shaft.A microscopic examination of the balloon noted that the balloon exhibited signs of having inflated and was not refolded.The stent had been deployed from the balloon and was not received with the balloon catheter.It was not possible to pass a 0.014 inch size wire through the wire lumen, due the distal extrusion being stretched.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17962218
Report Number2124215-2023-57697
Device Sequence Number6715205
Product Code NIQ
UDI-Device Identifier08714729981206
UDI-Public08714729981206
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Lot Number0031699086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale